Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Looking treatment for foreskin inflammation

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
treatment for foreskin inflamation, have used creams and one week of antibiotics , better but still present also extreme shrinking of penis ,am 70 years old with no erection problems
Posted Fri, 15 Feb 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 hours later
Thanks for writing to us.
The treatment of foreskin inflammation( posthitis) depends on the cause
1) allergic or irritant cause- topical steroids are given
2) fungal cause- common in elderly. Topical and /or oral antifungal given like topical clotrimazole cream with oral fluconazole.
3) bacterial- antibiotic creams and /or oral antibiotics.
4) poor hygiene.
Irritant reaction occurs with use of soaps, dettol etc to clean the area
Fungal infection presents as small superficial pustules with red fissured skin along with white slough
Bacterial infection may presents as pustules, erosions or discharge

I would advise you to be in continous touch with your dermatologist, so that proper treatment and follow up can be continued for foreskin inflammation.
Also maintain proper hygiene of the area. Use lukewarm saline water to keep te area clean.

As for the shrinking of your penis, with age the penis size shrinks. This occurs due to decreased blood flow to the area and formation of scar tissue or inelastic collagen. The apparent decrease in size is also due to increased belly fat that reduces the apparent size of genitalia.

Hope that answers your query. Should there be more, feel free to write back.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor